MAUDE Adverse Event Report: AV-ASAHI ASAHI GRANDSLAM PTCA GUIDE WIRE

AV-ASAHI ASAHI GRANDSLAM PTCA GUIDE WIRE
Model Number AG141302
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).During processing of this complaint, attempts were made to obtain complete event, patient and device information.Concomitant medical product: pinnacle destination introducer sheath; pioneer reentry device.Failure to follow steps.The analysis was performed by asahi intecc.Co.Ltd: the device was not returned for analysis.Lot history review revealed no anomaly relating to the reported event and no other similar product experience report was received.Instructions for use states: do not use this guide wire in combination with catheters (atherectomy catheter, metallic dilator etc.) which metallic parts may contact surface of this guide wire.Otherwise, this guide wire may be damaged or break apart.The investigation determined the reported difficulties appear to be related to circumstances of the procedure.The device is manufactured by (b)(4).Abbott vascular distributes the device and is responsible for mdr reporting.The emboshield referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent a peripheral procedure to treat a target lesion in the heavily calcified and tortuous iliac artery.The emboshield nav6 embolic protection device was placed for distal protection.The grand slam guide wire was placed subintimally.During use of a non-abbott reentry device, the reentry device needle pierced the guide wire and sheared off a portion of the guide wire.The separated guide wire portion remains in the patient anatomy.No attempt was made to remove the separated guide wire segment.The emboshield nav6 embolic protection device filter was pulled into the retrieval catheter without difficulty; however, during removal, the retrieval catheter kinked and was difficult to remove from the non-abbott introducer sheath.The introducer sheath and retrieval catheter were removed as a single unit.There was no adverse patient effect with regards to the emboshield nav6.No additional information was provided.
 
Additional Manufacturer Narrative
Asahi intecc has determined that the date recorded in block b4 "date of this report" was erroneously reported as the date the report was submitted rather than the date the initial reporter provided the information about the event to the company.Corrective action has been taken to clarify which date should be provided in the report.This supplemental report is intended only to correct the date provided in block b4 to reflect the date the initial reporter provided the information about the event to the company.

Brand Name
ASAHI GRANDSLAM PTCA GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
AV-ASAHI
asahi intecc co. ltd med div
3-100 akatsuki-cho
seto 489-0 071
JA  489-0071
MDR Report Key7420088
Report Number3003775027-2018-00071
Device Sequence Number554801
Product Code DQX
UDI-Device Identifier04547327055857
UDI-Public04547327055857
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
K031277
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Model NumberAG141302
Device Catalogue Number14940-01
Device Lot Number151117A051
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date01/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 FOR CONCOMITANT MEDICAL DEVICES
Outcome Attributed to Adverse Event Other;
Patient Age76 YR